MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Axios?; Gallbladder drainage stent and delivery system

BOSTON SCIENTIFIC CORPORATION Axios?; Gallbladder drainage stent and delivery system
Model Number M00553680
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted in the common bile duct to treat a pancreatic head mass, which created an obstruction in the duodenum, during a choledochoduodenostomy procedure performed on (b)(6) 2025.During the procedure, the axios stent first flange did not open.The physician proceeded to steps 3 and 4, which were completed successfully.However, in the physician's assessment, the placement of the axios stent was not ideal, as the distal flange was slightly in the duodenum and there was a concern that it might have been in the peritoneal space, not fully in the common bile duct.A cannula was used to cannulate the stent, and a wire was passed through the stent with the intention to place a double pig-tail plastic stent to maintain access.Bile was observed draining from the axios stent, and the physician concluded that the distal flange was in the common bile duct and not in the peritoneal space.The stent remains implanted, and the procedure was completed.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was implanted in the common bile duct during a choledochoduodenostomy procedure.However, per the axios stent and electrocautery- enhanced delivery system directions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts greater than or equal to 6 cm in size, that are adherent to the gastric or bowel wall and are free of solid debris.The device is not indicated for placement in the common bile duct.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code a150101 captures the reportable event of stent first flange failure to expand.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks h7 (if remedial act init, type), h9 (correction/removal reporting #), and h11 were updated.Blocks d2a (common device name) and d2b (pro code product code)), and g4 (premarket / 510(k) #) were corrected.Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code a150101 captures the reportable event of stent first flange failure to expand.Block h11: boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.

Brand Name
Axios?
Common Device Name
Gallbladder drainage stent and delivery system
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key22581179
Report Number3005099803-2025-03372
Device Sequence Number15450087
Product Code QXH
UDI-Device Identifier00191506008086
UDI-Public(01)00191506008086(17)260925(10)36165653
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2026
Device Model NumberM00553680
Device Catalogue NumberM00553680
Device Lot Number0036165653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer12/19/2025
07/02/2026
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date01/14/2026
07/27/2026
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-12192025-004-
Patient Sequence Number1
Patient SexUnknown